Weight gain and narcotic meds

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

NiNi53
Veteran Member


Date Joined Mar 2011
Total Posts : 816
   Posted 9/1/2011 8:36 PM (GMT -6)   
Has anyone else besides me but on weight after beginning a steady dose of narcotic medicines.  I remember back when I first had to start on a regular basis of taking narc meds that slowly I began putting on weight.  It was over such a long period of time, I didnt notice it as first.
 
Suddenly the jeans I had been wearing I had to lay down on the bed to zip and button them.  Soon after that I caved and got a larger size, wearing jeans that are to small for me made my back hurt worse.
 
So over the last 12+ years I have gone up, gone back down (and believe me its easier to put on than take off).  I finally tapered off to a place where I was comfortable and stayed that way a long time.
 
Then 3 months ago (actually a little more than 3 months) I quit smoking.  After 25+ years of nicotine, I got an electric cig. and it is great, it has 1.6% nicotine in it to help with nicotine withdrawal, but I am now gaining weight like never before.  I try very hard to eat healthy, as I know if my weight gets to much, this will also effect  the pain in my lower back.  But I am losing the battle of losing weight.
 
You know, its always something, nothing can ever go good for a long period of time.  My daughter is getting married in June 2012, and I really dont want to look like I could roll down the isle.  I am really stuck here, I exercise as much as possible, walking a lot as I take public transportation.  I am starting water arobics next week, twice a week at an indoor pool, I really am praying this will help, cause I am not happy with my weight.
 
Has anyone else had a similar experience?  Or is it just push back from the table more?  I dont know.
 
Thanks,
 
Kathy
degenerative disc disease, fibromyalgia, osteoarthritis, neuropathy, lumbar laminectomy july 1998 no help, rechargeable neurostimulator unit low right back w/lead wires to left side and right leg unit not working just sitting there.i am 57 years young in may will turn 58. i have 2 grown daughters, 25 and 29. i have 2 grandchildren, 9 year old grandaughter and 5 yr. old grandson

damouthy1
Veteran Member


Date Joined Sep 2009
Total Posts : 663
   Posted 9/2/2011 8:48 PM (GMT -6)   
Hi Kathy...I have also gained alot of weight in the couple of years. That is when most of my issues started getting worse and all kinds of new things popped up too. This was the time frame that I was put on long acting pain meds.

I am not sure if the pain meds have caused the weight gain, or if the pain and fatigue is the culprit...I'm thinking it is probably a combination of everything. My whole life was pretty much turned upside down as I am sure happened to all of us.

I am sure no matter your weight you will still look beautiful for your daughter's wedding and here's to hopes for a low pain day too! Oh, so nice to meet you also...I was gone for awhile so I wasn't here when you came aboard.
Gentle Hugs,
Shannon

Fibromyalgia, Chronic daily headaches, Migraines, Undetermined Auto-Immune Dysfunction (probable MCTD, sero-negative RA and ?), Trigger finger, Carpal Tunnel, Cubital Tunnel, GERD, High blood pressure, Depression and Anxiety

Oxycontin, Percocet, Lopressor, Lexapro, Omeprazole, Promethazine as needed for nausea, Ventolin inhaler and Vitamin D3
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, September 19, 2018 2:06 AM (GMT -6)
There are a total of 3,004,531 posts in 329,153 threads.
View Active Threads


Who's Online
This forum has 161744 registered members. Please welcome our newest member, csorthofeet.
228 Guest(s), 1 Registered Member(s) are currently online.  Details
Girlie